MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ENDOAVF® ACCESS KIT; CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT

MERIT MEDICAL SYSTEMS INC. ENDOAVF® ACCESS KIT; CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT
Catalog Number K21-00022
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hematoma (1884); Vascular Dissection (3160)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a fistula procedure the clinician was attempting to use the ellipsys device during fistula procedure.It was alleged there was no vessel tortuosity, the artery diameter was 2.5mm and vein diameter was 3mm.The distance between artery and vein was not greater than 1.5mm.Ifu was followed.It is alleged that during the procedure while the catheter was being pulled back across the anastomosis, it did not catch on the arterial wall and was retracted into the vein at which point it became stuck.Neither the catheter nor the sheath would advance or retract.The catheter was rotated and at one point closed to try and help advance or retract, but was unsuccessful.The clinician used force to remove the catheter and sheath together while maintaining wire access.It is believed the catheter may have become stuck on a valve in the perforating vein.The account alleges that the device was stuck around the outside of the sheath and both had to be removed together.A small hematoma formed and a slightly larger exit hole was created in the anterior vein wall.This was resolved with prolonged pressure hold and a suture at the skin entry point.A new catheter and sheath were inserted over the original wire and the procedure was successfully completed.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
ENDOAVF® ACCESS KIT
Common Device Name
CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key13538920
Report Number1721504-2022-00018
Device Sequence Number4457264
Product Code OEX
UDI-Device Identifier00884450412084
UDI-Public884450412084
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Catalogue NumberK21-00022
Device Lot NumberH2119871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown